Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Delayed periods, bleeding after i-pill, unprotected sex. Chances of pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
my wife had her last period on 24th aug'2011..after tht we planned for a getaway on 2nd sept'2011..we had unprotected sex for 2-3 mins..i was sure nothing happened but to get rid of my doubt i gave her i-pill contraceptive after 2-3 hours..due to this she had a vaginal bleeding on 7th sept'2011 n it lasts for 2-3 days..i became sure thn there is no chance of conception..but her next period is still not occured..i want to know from which date she should count her next periods?? from 24th aug or from 7th sept.... i know due to i-pill periods comes early or is delayed by week

please respond as soon as possible
thanking you
Posted Tue, 24 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Sujeet N Charugulla 35 minutes later

Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I see that your wife's period date due has got you concerned.

The date of the next period that one needs to count is from the date of her last period - 24 Aug.

As you already know of the early/delay in periods as a side effect of this pill, you would need to get her checked for pregnancy if periods do not occur beyond 1 week. So that means it is time (22 Sep + 7 days) for the check with the gynecologist.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Follow-up: Delayed periods, bleeding after i-pill, unprotected sex. Chances of pregnancy? 4 hours later
according to u 29th sept'2011 was the last due date for her next period..its over now..she is not ready for her first baby ..what should i do? can u suugest some abortion pill to terminate this pregnancy??? also tell me the effect of that pill..only one pill is enough or she need to go through proper course of that pill ??she is really worried abt her next period...
Answered by Dr. Sujeet N Charugulla 9 hours later
Hi again,

At the outset, I apologize for giving you wrong information regarding the date to be considered for counting the day of the menstrual cycle.

You have to count from the first day of the last period, but since your wife took i-pill and had bleeding on 7th of September, the date you will take to count the number of days in the following cycle will be 7th of September. In such case, her due date for mensus would be on 5th of October 2011. So please disregard the initial answer and not worry about pregnancy right now.

In case you find that your wife does not get her periods by next week, You can perform a Urine pregnancy test at home, or consult your doctor.

I apologize again for the first answer. Please do get back to me if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor